MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC. ULTHERA SYSTEM

MERZ NORTH AMERICA, INC. ULTHERA SYSTEM
Model Number UC-1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Pain (1994); Scar Tissue (2060); Urticaria (2278)
Date of Event 11/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reporter stated the merz ulthera devices used during treatment on this patient performed as intended, and no device deficiencies or malfunctions occurred.A review of the support log revealed ulthera control unit [serial number (sn): (b)(6)], handpiece (sn: (b)(6)), as well as transducers ds 10-1.5 (sn: (b)(6)), ds 7-3.0 (sn: (b)(6)), and ds 4-4.5 (sn: (b)(6)) were used during this treatment.No error codes or malfunctions were observed, and there is no evidence to suggest that the devices were not used in accordance with the ifu.A review of the service history for control unit (b)(6) found that it was most recently serviced in (b)(6) 2022.During this service event, all functional testing was performed and passed prior to the release of the device.An evaluation of the original device history record (dhr) found no deviations, rework, or non-conformances were associated with the manufacture of this device.All tests passed on the first attempt.A review of the service history for handpiece (b)(6) found that it was most recently serviced in (b)(6) 2022.During this service event, all functional testing was performed and passed prior to the release of the device.An evaluation of the original device history record (dhr) found no deviations, rework, or non-conformances were associated with the manufacture of this device.All tests passed on the first attempt.An evaluation of the original dhrs for transducers ut-1 ds 7-3.0 (sn: (b)(6)), ut-2 ds 4-4.5 (sn:(b)(6)), and ut-4 ds 10-1.5 (sn: (b)(6)) found no deviations, rework, or non-conformances associated with the manufacture of these devices, and all tests passed on the first attempt.A review of the current ultherapy complaint trend analysis for the reported issues of patient welt, patient tenderness/soreness/pain/sensitivity to touch, and patient fat/volume loss revealed that the trends are within allowable limits and will continue to be monitored.A review of the current ultherapy complaint trend analysis for the reported issue of "patient erythema" revealed that the issue has not occurred at a high enough frequency to generate a trend and will continue to be monitored.Investigation of this event found no evidence or report of malfunction with the merz ulthera devices used during the patient's treatments, and there is no evidence to suggest that the devices were not used in accordance with the ulthera ifu.It was not confirmed if a merz ulthera device caused or contributed to this event.However, a contributory role cannot be excluded, and this event was deemed serious as treatment was necessary to prevent a permanent damage due to a scar.No further information is available for this event at this time.If additional information is received, a supplemental medwatch form will be submitted.
 
Event or Problem Description
On (b)(6) 2023, a united kingdom healthcare professional reported to a merz affiliate concerns regarding a patient treated with ultherapy via email.According to the report, a patient had ultherapy on the lower face and submental area on (b)(6) 2022.The patient allegedly experienced cat scratch-like swelling on her face following treatment.Four months since treatment, the cat scratch-like marks seem to be pitted scars, which worried the patient.Additional information regarding the event was provided on (b)(6) 2023.Based on the information provided, a 32-year-old female patient was treated with 500 lines delivered using ds 4.5, ds 3.0, and ds 1.5 transducers.Ultherapy guidelines and protocol from training were used.Numbing cream that contains lidocaine was used on the patient prior to treatment.Ultrasound gel was used during treatment.Immediately post-procedure, the patient experienced tenderness and 3x cat scratch welts were identified in the area.The patient was advised to moisturize.The patient had a face-to-face review with the practice's medical team on (b)(6) 2023.The cat-scratched look welts turned out to be identified scars.The scars were identified in the same area the cat-scratches were noted.The same day, a reviewing clinician performed complimentary picosure laser to aid in skin healing.The reporter stated that more sessions are likely to be needed to resolve the area.The patient's current condition as of (b)(6) 2023 was described as: "3x vertical indented scars measuring approx.2cm x 0.5cm post-ultherapy.The patient's symptoms have not yet resolved." a review of the support log revealed ulthera control unit [serial number (sn): (b)(6)], handpiece (sn: (b)(6)), as well as transducers ds 10-1.5 (sn: (b)(6)), ds 7-3.0 (sn: (b)(6)), and ds 4-4.5 (sn: (b)(6)) were used during this treatment.The practice reported 500 lines were delivered to the patient; however, a review of the support log therapy record for this patient revealed 544 total lines were delivered.No error codes or malfunctions were observed during treatment.The practice reported no malfunctions or device deficiencies were observed during treatment.The patient does not have previous scarring to the area, or previous healing-related problems or scarring.The patient was reported to have had the following treatments prior to ultherapy: on (b)(6) 2020 m22 1/4, on (b)(6) 2020 m22 2/4, on (b)(6) 2020 m22 3/4, on (b)(6) 2020 m22 4/4, on (b)(6) 2021 thermage full face and neck and eyes, on (b)(6) 2021 mesotherapy, on (b)(6) 2021 m22 1/4, on (b)(6) 2021 m22 2/4, and on (b)(6) 2022 m22 3/4.The patient has east asian skin type 4, and uses gentle moisturizers without retin-a or retinol as skin care products.Additional attempts for information were made via email on 27-apr-2023 and 09-may-2023.No further information regarding this event was received.No additional information is available at this time.This report was initially submitted under an incorrect manufacturer fei number: 3006560326-2023-00016.This report is beingresubmitted under the correct number.

Brand Name
ULTHERA SYSTEM
Common Device Name
ULTHERA SYSTEM
Manufacturer (Section D)
MERZ NORTH AMERICA, INC.
13900 w. grandview parkway
sturtevant WI 53177
Manufacturer (Section G)
MERZ NORTH AMERICA, INC.
13900 w. grandview parkway
sturtevant WI 53177
Manufacturer Contact
ashley ransom
13900 w. grandview parkway
sturtevant, WI 53177
2628351911
MDR Report Key17054203
Report Number3006560326-2023-00005
Device Sequence Number12504039
Product Code OHV
UDI-Device Identifier00840763100902
UDI-Public00840763100902
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K180623
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUC-1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2023
Initial Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR
Patient SexFemale